Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Child has swollen labia majora, taking augmentin, burning urination, green discharge. Problem?

My 4 year old daughter has swollen labia majora for the last 3 days. She has been put on Augmentine Antibiotic for the next five days. History - 5 days ago she complained of a burning sensation while urinating and had a green discharge on her night diaper. I have since made her sleep without a diaper and also without a panty. The discharge and burning sensation are now gone but soon afterwards her labia majora became red inflamed and painful. The doctor has done a blood test but it was not indicative of an infection (both viral and or bacterial). He however still went ahead to prescribe the antibiotic to be on the safe side. What could her problem be that is causing the inflammation.
Asked On : Thu, 18 Oct 2012
Answers:  1 Views:  263
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
hello there,
this is most probably a bacterial infection and your doctor has rightly prescribed the antibiotic.
blood test do not pick bacterial or viral infections in many cases.

the things you should do in this case:

1. maintain proper hygiene in and around genitourinary area and try to keep it dry

2. clean the area of any discharge regularly with some anti septic lotion like dettol or savlon

3. try to obtain a swab culture and sensitivity from the discharge that would guide you better in choosing an antibiotic.

you can give her some analgesics like brufen and paracetamol if needed as they also help in decreasing the inflammation.

you should also complete the course of antibiotic prescribed.

wish your daughter a rapid recovery
thanks for the query
Dr. Amit Kumar

Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor